Raynaud's of the tongue following chemoradiation for squamous cell carcinoma of the oropharynx

Amit Mittal, Bharat B. Mittal*

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

Abstract

Raynaud’s of the tongue following radiation alone or chemoradiotherapy (CRT) is a rare occurrence. The present study reports a case where typical symptoms and signs of Raynaud’s phenomenon involving the tongue occurred ~18 months following CRT treatment in a 53-year-old female, who was a smoker prior to CRT with stage T2N2cM0 local-regional advanced stage IV oropharyngeal cancer. The patient was treated using cisplatin chemotherapy and intensity-modulated radiation with a dose of 70 Gray (Gy). The intermittent episodes of painful discoloration of the tongue were exacerbated due to the cold and emotional stress. No definite clinical or laboratory evidence of connective tissue disorder was identified. To the best of our knowledge, this is the first reported case of Raynaud’s of the tongue following CRT without primary Raynaud’s of the digits. The possible pathogenesis involving vascular and neural mechanism is discussed in the case report.

Original languageEnglish (US)
Pages (from-to)187-188
Number of pages2
JournalMolecular and Clinical Oncology
Volume6
Issue number2
DOIs
StatePublished - Feb 1 2017

Keywords

  • Chemotherapy
  • Oropharynx
  • Radiation
  • Raynaud's
  • Tongue

ASJC Scopus subject areas

  • Cancer Research
  • Oncology

Fingerprint Dive into the research topics of 'Raynaud's of the tongue following chemoradiation for squamous cell carcinoma of the oropharynx'. Together they form a unique fingerprint.

Cite this